MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TIGHT TO SHAFT STANDARD, 5.5, HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TIGHT TO SHAFT STANDARD, 5.5, HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT18FS55NSB094S
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.D4: lot number, expiration date, full udi, and h4: manufacture date are not available based on the reported lot number.E1 - additional reporter phone number: (b)(6).H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device had a difficult time inflating and deflating the cuff.The cuff would not deflate quickly enough.There was no patient involvement and no harm/adverse event reported.The reported lot number gbdd7416, cannot be verified.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 14-may-2024.H6.Investigation codes: updated.Investigation summary: received one custom 5.5 hyperflex device for evaluation.Visual inspection of the returned sample by the unaided eye under normal plant lighting revealed that the inflation valve had been pushed inside the inflation balloon.The balloon was inspected, and no cuts or tears were present that would have contributed to the inflation valve migrating to the inside of the balloon.The inflation valve was reseated to its normal position.Using a syringe 5 cc of air was inserted into the valve.The cuff inflated and remained inflated.The air was evacuated, and the device was leak tested.No leaks were detected.The inflation valve does not require a twisting motion or a large amount of force to activate the valve.It is likely that a twisting motion or excessive force was applied to the inflation valve when attaching the syringe, which moved the valve further into the balloon.When the valve is not seated in its normal position, there is a gap, which prevents the inflation system from being closed / operating as designed.Customized devices are 200% inspected for valve placement per wi-09-0310-23 and 200% leaked tested, which requires the valve to be secured properly in the balloon.The investigation did not identify a manufacturing defect with the device.No corrective actions are planned at this time.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA CUSTOM TIGHT TO SHAFT STANDARD, 5.5, HYPERFLEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19264068
Report Number1824231-2024-00046
Device Sequence Number11434277
Product Code JOH
UDI-Device Identifier15019517156003
UDI-Public(01)15019517156003
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberHT18FS55NSB094S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer06/02/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown